Alert archive / Tennessee / River Flood Warnings in 2008
River Flood Warning 2, NWS Morristown, TN
NWS Morristown, TN issued this river flood warning at Dec 12, 2008, 3:49 AM CST for Bledsoe County, Marion County, Sequatchie County, Tennessee. It took effect at Dec 12, 2008, 4:16 AM CST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2008, 3:49 AM CST (09:49 UTC)
- In effect from
- Dec 12, 2008, 4:16 AM CST
- Expired
- Dec 13, 2008, 6:00 AM CST
- In force
- 26 hr
- Issued by
- NWS Morristown, TN
- Flood severity
- Minor
Counties Bledsoe County, TN, Marion County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sequatchie River near Whitwell (WHTT1).
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 18 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03571000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMRX 120949 FLWMRX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN, TN 449 AM EST FRI DEC 12 2008 ...THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS SEQUATCHIE RIVER IN TENNESSEE... SEQUATCHIE RIVER NEAR WHITWELL TN AFFECTING BLEDSOE...MARION AND SEQUATCHIE COUNTIES (HEAVY RAIN THE PAST FEW DAYS HAS CAUSED THE SEQUATCHIE RIVER TO RISE) TNC007-115-153-121930- /O.NEW.KMRX.FL.W.0002.081212T1016Z-081212T1930Z/ /WHTT1.1.ER.081212T1016Z.081212T1200Z.081212T1330Z.NO/ 349 AM CST FRI DEC 12 2008 * FROM EARLY THIS MORNING UNTIL THIS AFTERNOON. * AT 3AM FRIDAY THE STAGE WAS...13.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND CONTINUE TO RISE TO NEAR 14.1 FEET BY 6 AM CST * AT 14.0 FEET...FLOODING OF AGRICULTURAL LAND BEGINS. $$
2 follow-up statements
000 WGUS84 KMRX 121718 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TN 1218 PM EST FRI DEC 12 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TENNESSEE... SEQUATCHIE RIVER NEAR WHITWELL TN AFFECTING BLEDSOE...MARION AND SEQUATCHIE COUNTIES HEAVY RAIN THE PAST FEW DAYS HAS CAUSED THE SEQUATCHIE RIVER TO RISE. TNC007-115-153-122318- /O.EXT.KMRX.FL.W.0002.000000T0000Z-081213T0300Z/ /WHTT1.1.ER.081212T1015Z.081212T1545Z.081212T2100Z.NO/ 1118 AM CST FRI DEC 12 2008 FOR THE SEQUATCHIE RIVER NEAR WHITWELL TN, MINOR FLOODING IS OCCURRING, WITH A STAGE OF 14.3 FEET MEASURED AT 10 AM FRIDAY. THE RIVER ROSE ABOVE THE FLOOD STAGE OF 14.0 FEET AT 04 AM FRIDAY.THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE AT ABOUT 03 PM FRIDAY. * AT 14.0 FEET...FLOODING OF AGRICULTURAL LAND BEGINS. $$
000 WGUS84 KMRX 122228 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 528 PM EST FRI DEC 12 2008 ...FLOOD WARNING CONTINUES FOR THE SEQUATCHIE RIVER AFFECTING BLEDSOE... MARION AND SEQUATCHIE COUNTIES... TNC007-115-153-130428- /O.EXT.KMRX.FL.W.0002.000000T0000Z-081213T1200Z/ /WHTT1.1.ER.081212T1015Z.081212T1745Z.081213T0600Z.NO/ 428 PM CST FRI DEC 12 2008 FOR THE SEQUATCHIE RIVER NEAR WHITWELL TN...MINOR FLOODING IS OCCURRING WITH A STAGE OF 14.3 FEET MEASURED AT 3 PM THIS AFTERNOON. FLOOD STAGE IS 14 FEET. THE RIVER IS EXPECTED TO FALL BELOW ITS FLOOD STAGE AROUND MIDNIGHT TONIGHT. * AT 14.0 FEET...FLOODING OF AGRICULTURAL LAND BEGINS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Dec 12, 3:15 AM CST, 34 minutes earlier.
Area forecast discussion, Dec 12, 3:15 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
415 AM EST FRI DEC 12 2008
.SHORT TERM...(TODAY AND TONIGHT)...AGREE WITH PREVIOUS SHIFT THAT
NAM-WRF HAS HAD MUCH BETTER DEPICTION OF WHERE PRECIPITATION (PCPN)
HAS OCCURRED WITH THIS SYSTEM...AS GFS AND ECMWF BOTH HAVE WAY
OVERDONE PCPN PATTERN. CURRENT RADAR LOOPS SHOW PCPN IS WINDING DOWN
A BIT FASTER THAN EXPECTED...WITH CALLS EARLIER TO WISE AND LEE
COUNTIES OF VIRGINIA NOT REVEALED MUCH IN THE WAY OF SNOWFALL.
CUT POPS BACK IN THE PREDAWN PERIODS THIS MORNING...AND LOWERED
ICE/SNOW ACCUMULATIONS AS WELL. CLEARING LINE HAD PAST THE
CUMBERLAND PLATEAU WHERE THE ADVISORY WAS CANCELLED EARLY...AND
CLEARING WAS WORKING INTO THE TN VALLEY AT FORECAST TIME.
KEPT WINTER WX ADVISORY GOING FOR REMAINING AREAS...DUE TO 1) THE
USUAL UNCERTAINTY CAUSED BY A LACK OF GROUND TRUTH REPORTS IN THE
HIGHEST ELEVATIONS THIS EARLY IN THE MORNING...AND 2) FALLING TEMPS
WITH WET ROADS LEADING TO POSSIBLE SLICK OR ICY CONDITIONS FOR
MORNING MOTORISTS. WILL RE-EVALUATE FORECAST WITH AN UPDATE TO GRIDS
AND FORECAST PRODUCTS NECESSARY DUE TO 7AM EST EXPIRATION TIMING.
OTHERWISE...POPS LIMITED MOSTLY TO PRE TODAY FORECAST PERIOD. A
BLEND OF MOS GUIDANCE FOR MAX TEMPS AND TRENDED TOWARD COOLER MINS.
.LONG TERM...(SATURDAY THROUGH THURSDAY)...HIGH PRESSURE WILL KEEP
DRY AND MILD CONDITIONS IN CONTROL SATURDAY THIS WEEKEND WITH ZONAL
FLOW ACROSS THE TENNESSEE VALLEY SATURDAY AND RIDGING SUNDAY AS
NEXT COLD FRONT MOVES INTO THE CENTRAL PLAINS STATES. SUNDAY NIGHT
AND MONDAY FRONT APPROACHES WITH JUST SLIGHT CHANCE OF SHOWERS
MONDAY. CLOUDS INCREASE BUT STRONG RIDGE HOLDS ALONG EAST COAST.
FRONT MOVES THROUGH MONDAY NIGHT THROUGH TUESDAY NIGHT BUT
PROGRESSES ONLY SLIGHTLY SOUTH BECOMING NEARLY STATIONARY. THIS
WILL KEEP REGION IN WARMER AIRMASS WITH MAINLY RAIN SHOWERS
POSSIBLE THROUGH THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 46 28 50 31 56 / 10 10 10 0 10
KNOXVILLE AIRPORT, TN 42 25 48 30 54 / 10 10 0 10 10
OAK RIDGE, TN 42 25 48 30 55 / 10 10 0 0 10
TRI CITIES AIRPORT, TN 40 21 47 25 54 / 20 10 0 0 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR THE
FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
MOUNTAINS...HANCOCK...HAWKINS...JOHNSON...NORTHWEST
CARTER...NORTHWEST GREENE...SEVIER SMOKY MOUNTAINS...
SOUTHEAST CARTER...SOUTHEAST GREENE...SULLIVAN...UNICOI...
WASHINGTON TN.
VA...WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR THE
FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
TG/TDHazardous weather outlook, Dec 12, 3:25 AM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 425 AM EST FRI DEC 12 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-130930- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 425 AM EST FRI DEC 12 2008 /325 AM CST FRI DEC 12 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT LINGERING RAIN OR SNOW SHOWERS...AND FALLING TEMPERATURES THIS MORNING ...COULD LEAD TO HAZARDOUS ROAD CONDITIONS EARLY TODAY. BRIDGES AND OVERPASSES IN THE HIGHER ELEVATIONS COULD BE ESPECIALLY SLICK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 7:18 PM CST | River Flood Warning | MRX | Hamilton | 11 hr |
Nearby
River Flood Warnings in Tennessee, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.